On the length of the longest monotone block

E. Csáki, A. Földes

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

The length of the longest monotone block is studied. It is shown that this length is of order log n for any discrete distribution. On the other hand, the length of the longest strictly monotone block depends on the distribution. As examples, we discuss the case of geometric and Poisson distribution.

Original languageEnglish
Pages (from-to)35-46
Number of pages12
JournalStudia Scientiarum Mathematicarum Hungarica
Volume31
Issue number1-3
Publication statusPublished - 1996

Fingerprint

Monotone
Geometric distribution
Discrete Distributions
Poisson distribution
Strictly

Keywords

  • Discrete distribution
  • Monotone block

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On the length of the longest monotone block. / Csáki, E.; Földes, A.

In: Studia Scientiarum Mathematicarum Hungarica, Vol. 31, No. 1-3, 1996, p. 35-46.

Research output: Contribution to journalArticle

@article{7701d02c0e934ab4a021e18db05cffbb,
title = "On the length of the longest monotone block",
abstract = "The length of the longest monotone block is studied. It is shown that this length is of order log n for any discrete distribution. On the other hand, the length of the longest strictly monotone block depends on the distribution. As examples, we discuss the case of geometric and Poisson distribution.",
keywords = "Discrete distribution, Monotone block",
author = "E. Cs{\'a}ki and A. F{\"o}ldes",
year = "1996",
language = "English",
volume = "31",
pages = "35--46",
journal = "Studia Scientiarum Mathematicarum Hungarica",
issn = "0081-6906",
publisher = "Akademiai Kiado",
number = "1-3",

}

TY - JOUR

T1 - On the length of the longest monotone block

AU - Csáki, E.

AU - Földes, A.

PY - 1996

Y1 - 1996

N2 - The length of the longest monotone block is studied. It is shown that this length is of order log n for any discrete distribution. On the other hand, the length of the longest strictly monotone block depends on the distribution. As examples, we discuss the case of geometric and Poisson distribution.

AB - The length of the longest monotone block is studied. It is shown that this length is of order log n for any discrete distribution. On the other hand, the length of the longest strictly monotone block depends on the distribution. As examples, we discuss the case of geometric and Poisson distribution.

KW - Discrete distribution

KW - Monotone block

UR - http://www.scopus.com/inward/record.url?scp=0010125267&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0010125267&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0010125267

VL - 31

SP - 35

EP - 46

JO - Studia Scientiarum Mathematicarum Hungarica

JF - Studia Scientiarum Mathematicarum Hungarica

SN - 0081-6906

IS - 1-3

ER -